Alert archive / Kansas / Flash Flood Warnings in 2008

Flash Flood Warning 9, NWS Hastings, NE

May 25, 2008Mitchell County, Kansas

NWS Hastings, NE issued this flash flood warning at May 25, 2008, 5:23 PM CDT for Mitchell County, Kansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2008, 5:23 PM CDT (22:23 UTC)
Expired
May 25, 2008, 9:36 PM CDT
In force
4 hr
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Flood severity
None

County Mitchell County, KS

The radar

The Grand Island radar (KUEX), 112 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 6:15 PM CDTFLASH FLOOD5 E Hunter, KSCREEK OVERFLOWING INTO FIELDS WITH SIGNIFICANT RUNOFF

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2008-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 359 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2008-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
359 J/kg
Mixed-layer CIN
-263 J/kg
Mixed-layer LCL
1676 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGID 252225
FFWGID
KSC123-260430-
/O.NEW.KGID.FF.W.0009.080525T2223Z-080526T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
523 PM CDT SUN MAY 25 2008

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS

* UNTIL 1130 PM CDT

* AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIPTON...  
  HUNTER...VICTOR...AND ASHERVILLE

RADAR ESTIMATES RAINFALL AMOUNTS OF 1 TO 2 INCHES HAVE FALLEN IN THE 
WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE 
EXPECTED OVER THE NEXT SEVERAL HOURS AS THUNDERSTORMS CONTINUE TO 
TRACK OVER THIS SAME AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3939 9848 3943 9792 3921 9793 3920 9849
TIME...MOT...LOC 2223Z 180DEG 0KT 3932 9819

$$
2 follow-up statements
000 
WGUS73 KGID 252326
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
620 PM CDT SUN MAY 25 2008

KSC123-260430-
/O.CON.KGID.FF.W.0009.000000T0000Z-080526T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL KS-
620 PM CDT SUN MAY 25 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
SOUTHERN MITCHELL COUNTY...

AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING STEADY MODERATE RAIN OVER THE 
WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
TIPTON...HUNTER...VICTOR...AND ASHERVILLE. 

AT 615 PM CDT...THE PUBLIC REPORTED THE ROCK CREEK 5 MILES EAST OF 
HUNTER WAS OUT OF ITS BANKS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3939 9848 3943 9792 3921 9793 3920 9849
TIME...MOT...LOC 2320Z 180DEG 0KT 3932 9819

$$
000 
WGUS73 KGID 260236
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
936 PM CDT SUN MAY 25 2008

KSC123-260246-
/O.CAN.KGID.FF.W.0009.000000T0000Z-080526T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL KS-
936 PM CDT SUN MAY 25 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN MITCHELL
COUNTY...

THUNDERSTORMS HAVE WEAKENED...AND HEAVY RAINFALL IS NO LONGER
EXPECTED.

LAT...LON 3939 9848 3943 9792 3921 9793 3920 9849
TIME...MOT...LOC 0236Z 180DEG 0KT 3932 9819

$$

AWJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at May 25, 4:40 PM CDT, 43 minutes earlier.

Area forecast discussion, May 25, 4:40 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
440 PM CDT SUN MAY 25 2008

.SHORT TERM...THROUGH 12Z TUESDAY. ACTIVE PATTERN CONTINUES WITH
SEVERE WEATHER AND FLOODING STILL THE MAIN CONCERNS.

UPPER LOW AND ATTENDANT SURFACE LOW OVER THE NORTHERN PLAINS HAS
PUSHED A SURFACE COLD FRONT THROUGH THE LARGE MAJORITY OF THE CWA
THIS AFTERNOON...EXTENDING FROM NORTH OF KHJH SOUTHWEST ROUGHLY
BISECTING NORTH CENTRAL KS PORTION OF THE CWA. STORMS CONTINUE TO
RIDE UP FROM THE SOUTHWEST AND DEVELOP ALONG AND SOUTHEAST OF THE
BOUNDARY. GOOD INSTABILITY JUST SOUTH OF THE FRONT WITH SFC
DEWPOINTS IN THE 60S AND MLCAPES OF 1500 TO 3000 J/KG. DEEP LAYER
SHEAR ALSO SUFFICIENT TO SUPPORT SUPERCELLS WITH VALUES AROUND 40
KTS JUST AHEAD OF THE BOUNDARY.

EXPECT THUNDERSTORMS TO CONTINUE TO TRAIN ACROSS THE FAR SOUTHEAST
CWA LATE THIS AFTERNOON INTO THE EVENING ALONG AND AHEAD OF
BOUNDARY. TORNADO WATCH IN EFFECT FOR THIS AREA WITH THE SEVERE
THREAT TO CONTINUE INTO THE EVENING HOURS. LOW LEVEL SHEAR AND SRH
NOT TERRIBLY STRONG INITIALLY...BUT DO INCREASE AS LLJ INTENSIFIES
INTO THE EARLY EVENING WHICH WILL HELP THE TORNADO THREAT. THE
OTHER CONCERN FOR TONIGHT ASIDE FROM SEVERE WEATHER IS ADDITIONAL
FLOODING POTENTIAL. EXPECT CONVECTION TO CONGEAL INTO AN MCS THIS
EVENING AS 50 KT LLJ CRANKS UP WITH THE LLJ NOSE AND ATTENDANT
GOOD H85 MOISTURE CONVERGENCE IMPINGING ON THE SOUTHERN CWA. PWS
ARE AT 1 TO 2 INCHES SO HEAVY RAIN A DEFINITE POSSIBILITY AS MCS
PUSHES ACROSS. GIVEN ONGOING FLOODING AND SATURATED SOILS FROM
HEAVY RAINS OVER THE PAST FEW DAYS...CONTINUED THE FLASH FLOOD
WATCH THROUGH TOMORROW MORNING ACROSS THE SOUTHEAST...EXPANDING IT
WESTWARD AS WELL. STORMS COULD QUICKLY DROP 1 TO 2 INCHES OF
RAIN...WITH TRAINING LIKELY EARLY ON AS WELL. MAIN WINDOW FOR
HEAVIEST RAIN APPEARS TO BE THROUGH 06Z OR SO...BEFORE MCS AND
ATTENDANT HEAVIER RAIN SHIFTS EAST/SOUTHEAST.

THUNDERSTORM CHANCES CONTINUE MONDAY AND MONDAY NIGHT. MAY SEE
SOME LINGERING LIGHTER TYPE QPF ACTIVITY IN THE MORNING WITH H85
FRONT LINGERING ACROSS THE AREA. BEST FOCUS FOR THIS WOULD BE
ACROSS THE SOUTHEAST CWA. SEVERE POTENTIAL FOR TOMORROW THEN
HINGES ON HOW FAR SOUTH SURFACE FRONT PUSHES BY THEN. 18Z NAM HAS
PUSHED IT FURTHER SOUTH OF THE CWA WHICH WOULD PUSH MAIN SEVERE
THREAT SOUTH AS WELL...WHILE EARLIER RUNS AND GFS HAVE IT CLOSER
TO THE SOUTHERN CWA BORDER WITH INSTABILITY AXIS GLANCING PORTIONS
OF KS COUNTIES. EITHER WAY...SEVERE THREAT FAVORS KS ZONES BUT
COULD END UP BEING JUST THE EXTREME SOUTHERN PORTION OF KS ZONES
DEPENDING ON FRONTAL POSITION. RAIN CHANCES AND FLOODING CONCERNS
THEN RISE AGAIN MONDAY NIGHT AS LLJ CRANKS UP...AGAIN IMPINGING ON
SOUTHEAST CWA. MAY END UP NEEDING ANOTHER FLOOD WATCH FOR THIS
PERIOD...BUT WILL ADDRESS ONCE WE GET RID OF THE ONE FOR TONIGHT.
THE GOOD NEWS IS THAT THE HEAVIER RAIN LOOKS TO SPARE THE
NORTHWEST CWA OVER THE NEXT COUPLE DAYS...INCLUDING DAWSON COUNTY
THAT WAS HIT HARD WITH THE LAST ROUND OF FLOODING.

.LONG TERM...12Z TUESDAY THRU SUNDAY.

IN BIG PICTURE...PATTERN CHANGING THROUGH THE PERIOD AS RIDGE OF
HIGH PRESSURE OVER THE SOUTHWESTERN US BUILDS OVER THE PLAINS MUCH
OF THE WORK WEEK...THEN A RIDGE RIDER MOVES THRU THE AREA ON FRIDAY.
TEMPS WILL BEGIN THE WEEK MUCH BELOW NORMAL...BUT WILL REBOUND TO
SLIGHTLY ABOVE NORMAL VALUES BY THURSDAY AND PERSIST THROUGH THE
PERIOD.

AT THIS POINT IT APPEARS TUESDAY WILL BE A REPEAT OF THE WEATHER
LAST FRIDAY...CLOUDY...RAINY...WINDY AND COLD AS A STORM SYSTEM
MOVES EAST OF THE AREA. THERE MAY BE A FEW RUMBLES OF THUNDER...BUT
VERY ISOLATED AS ATMOSPHERE APPEARS VERY STABLE.

BY WEDNESDAY...HIGH PRESSURE BUILDS AND WARMING AND DRYING
CONDITIONS RETURN. DRY AND WARMING WEATHER WILL BE THE PATTERN INTO
FRIDAY.

ON FRIDAY...AN UPPER LEVEL LOW PRESSURE AREA AND ASSOCIATED COOL
FRONT WILL BEGIN TO MOVE ACROSS THE AREA. THIS WILL BRING A CHANCE
FOR THUNDERSTORMS. AT THIS POINT...PATTERN RECOGNITION SUGGESTS A
THREAT FOR SEVERE WEATHER WITH THESE STORMS...SINCE THERE WILL BE
SUFFICIENT MOISTURE...A SURFACE BOUNDARY...UPPER AIR SUPPORT AND
INSTABILITY. WILL CONTINUE TO MONITOR.

THE SYSTEM EXITS THE AREA BY SATURDAY...LEAVING A DRY AND WARM
WEEKEND.

&&

.AVIATION...18Z KGRI TAF. QUIET VFR CONDITIONS TO START OUT WITH
AS SURFACE BOUNDARY PUSHES DRIER AIR INTO THE AREA. HAVE
PUSHED BACK START TIME OF PROB30 GROUP FOR THUNDERSTORMS BY
SEVERAL HOURS...AS IT APPEARS ANY STORMS SHOULD LARGELY REMAIN
WELL SOUTH OF KGRI THROUGH THE EVENING HOURS. BETTER CHANCES FOR
STORMS ARRIVE OVERNIGHT...BUT WILL DEFER TO LATER FORECASTS TO
BETTER PIN DOWN THE DETAILS. CONFIDENCE IS NOT OVERLY HIGH
CONSIDERING THAT KGRI IS EXPECTED TO BE RIGHT ON THE OUTER FRINGES
OF THE AREA MOST FAVORED TO SEE PRECIPITATION. ONCE ANY STORMS
MOVE OUT...VFR CONDITIONS SHOULD PREVAIL THROUGH MONDAY MORNING
WITH PREVAILING NORTHEAST BREEZES.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NEZ064-076-077-
     082>087.

KS...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ005>007-017>019.

&&
Hazardous weather outlook, May 25, 4:04 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
404 PM CDT SUN MAY 25 2008

KSZ005>007-017>019-NEZ049-063-064-075>077-083>087-262115-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-POLK-HAMILTON-YORK-
ADAMS-CLAY-FILLMORE-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
404 PM CDT SUN MAY 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTH CENTRAL
NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FOR THE AREA SOUTH OF A LINE FROM YORK NEBRASKA TO LAKE HARLAN...
SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH THE
NIGHT. LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND AN ISOLATED
TORNADO ARE POSSIBLE WITH ANY OF THESE STORMS. A FLASH FLOOD WATCH
IS IN EFFECT FOR MUCH OF THE AREA TONIGHT. RAINFALL AMOUNTS FROM 1
TO 2 INCHES ARE POSSIBLE WITH THESE STORMS. ANY AREAS RECEIVING THE
TORRENTIAL RAINFALL WILL LIKELY SEE A RAPID RISE IN WATER.

RIVER FLOODING WILL CONTINUE OVER THE AREA THROUGH THE NIGHT. SEE
THE LATEST FLOOD WARNINGS AND STATEMENTS FOR THE MOST RECENT
INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ039>041-046>048-060>062-072>074-082-262115-
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL-
GOSPER-PHELPS-KEARNEY-FURNAS-
404 PM CDT SUN MAY 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTH CENTRAL
NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FOR THE AREA NORTH OF A LINE FROM YORK TO LAKE HARLAN...
SCATTERED THUNDERSTORMS ARE POSSIBLE LATER TONIGHT ACROSS THE AREA.
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE POSSIBLE WITH ANY
OF THESE STORMS. RAINFALL AMOUNTS UP TO AN INCH ARE POSSIBLE WITH
THESE STORMS. HEAVY RAINFALL WILL AGGRAVATE HIGH WATER CONDITIONS
ALL READY BEING EXPERIENCED ACROSS THE AREA.

RIVER FLOODING WILL CONTINUE OVER THE AREA THROUGH THE NIGHT. SEE
THE LATEST FLOOD WARNINGS AND STATEMENTS FOR THE MOST RECENT
INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

EDDY

In the hours before

Special weather statement, May 25, 3:18 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
318 PM CDT SUN MAY 25 2008

KSZ018-252045-
OSBORNE-
318 PM CDT SUN MAY 25 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  SOUTHERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS

AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF NATOMA...OR 49 MILES
SOUTHEAST OF PHILLIPSBURG...AND MOVING NORTHEAST AT 26 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN OSBORNE COUNTY BY 330 PM CDT
  RURAL CENTRAL OSBORNE COUNTY BY 340 PM CDT

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

AWJ
Special weather statement, May 25, 3:39 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
339 PM CDT SUN MAY 25 2008

KSZ018-252115-
OSBORNE-
339 PM CDT SUN MAY 25 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  SOUTHERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS

AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF LURAY...OR 46 MILES SOUTHWEST OF
BELOIT...AND MOVING NORTHEAST AT 32 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN OSBORNE COUNTY BY 350 PM CDT
  RURAL CENTRAL OSBORNE COUNTY BY 400 PM CDT

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

AWJ
Special weather statement, May 25, 4:29 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
429 PM CDT SUN MAY 25 2008

KSZ017-018-252215-
OSBORNE-ROOKS-
429 PM CDT SUN MAY 25 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  SOUTHWESTERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS
  SOUTHERN ROOKS COUNTY IN NORTH CENTRAL KANSAS

AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF PLAINVILLE...OR 33 MILES
SOUTHEAST OF HILL CITY...AND MOVING NORTHEAST AT 38 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  NATOMA BY 435 PM CDT
  WEBSTER STATE PARK BY 445 PM CDT

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

AWJ
Local storm report, May 25, 4:46 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
446 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     HAIL             5 S ZURICH              39.16N 99.43W
05/25/2008  E0.75 INCH       ROOKS              KS   TRAINED SPOTTER

&&

PFANNKUCH

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 3:58 AM CDTFlash Flood WatchGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith23 hr
May 25, 3:59 PM CDTSevere Thunderstorm WarningGIDOsborne46 min
May 25, 4:07 PM CDTSevere Thunderstorm WarningGIDMitchell, Osborne38 min
May 25, 4:43 PM CDTTornado WarningGIDMitchell47 min
May 25, 4:46 PM CDTSevere Thunderstorm WarningGIDOsborne29 min
May 25, 4:56 PM CDTFlash Flood WarningGIDOsborne5 hr
May 25, 5:10 PM CDTSevere Thunderstorm WarningGIDJewell50 min

Nearby

Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.